MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY SPATULA
Model Number 470184-16
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the permanent cautery spatula instrument to perform failure analysis (fa).The instrument was found to have a broken distal clevis at the base of the clevis.The broken piece was not returned, measuring roughly 0.32¿ x 0.20¿ in size.Clevis does not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis show damage which may indicate potential mishandling/misuse.The monopolar cap is missing.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.Instrument collisions with other hand-held instrumentation or instrument driven outside the field of view can also cause damage to the instrument distal clevis.Additional observation(s) related to customer complaint: the instrument was found to have a completely broken grip and missing conductor cap.The missing piece was not returned and measure approximately in size 0.19¿ x 0.25.¿ during investigation, fa found that the instrument had a dislodged conductor wire at distal end.The conductor cable was loose and hanging.This is a result of a completely broken and missing conductor cap and distal clevis.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the tip of a permanent cautery spatula instrument has been damaged.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25179993
Report Number2955842-2026-25178
Device Sequence Number10543784
Product Code NAY
UDI-Device Identifier00886874112328
UDI-Public(01)00886874112328(11)250206(10)K10250206
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470184-16
Device Catalogue Number470184
Device Lot NumberK10250206 0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown